Volume 13, issue 4 (2013)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 18
Issue 4, 1883–2507
Issue 3, 1259–1881
Issue 2, 635–1258
Issue 1, 1–633

Volume 17, 6 issues

Volume 16, 6 issues

Volume 15, 6 issues

Volume 14, 6 issues

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

The Journal
About the Journal
Subscriptions
Editorial Board
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Author Index
To Appear
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747
The universal character ring of some families of one-relator groups

Anh T Tran

Algebraic & Geometric Topology 13 (2013) 2317–2333
Abstract

We study the universal character ring of some families of one-relator groups. As an application, we calculate the universal character ring of two-generator one-relator groups whose relators are palindromic and, in particular, of the (2,2m + 1,2n + 1)-pretzel knot for all integers m and n. For the (2,3,2n + 1)-pretzel knot, we give a simple proof of a result in [Trans. AMS, to appear] on its universal character ring, and an elementary proof of a result in [J. Knot Theory Ramif. 11 (2002) 1251–1289] on the number of irreducible components of its character variety.

Keywords
character variety, universal character ring, pretzel knot, two-generator one-relator group, palindrome, tunnel number one knot
Mathematical Subject Classification 2010
Primary: 57M27
Secondary: 57N10
References
Publication
Received: 30 August 2012
Revised: 17 February 2013
Accepted: 2 April 2013
Published: 30 June 2013
Authors
Anh T Tran
Department of Mathematics
The Ohio State University
231 West 18th Avenue
Columbus, OH 43210
USA